Alert archive / Michigan / Small Craft Advisories in 2021

Small Craft Advisory 41, NWS Detroit, MI

June 30, 2021

NWS Detroit, MI issued this small craft advisory at Jun 30, 2021, 9:31 PM EDT. It took effect at Jul 1, 2021, 2:00 PM EDT. It was in force for 32 hr.

The area

The counties it named.

The facts

Issued
Jun 30, 2021, 9:31 PM EDT (01:31 UTC)
In effect from
Jul 1, 2021, 2:00 PM EDT
Expired
Jul 2, 2021, 10:00 PM EDT
In force
32 hr
Issued by
NWS Detroit, MI

The text

As transmitted.

599 
WHUS73 KDTX 010131
MWWDTX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Detroit/Pontiac MI
931 PM EDT Wed Jun 30 2021

LHZ442-443-012030-
/O.NEW.KDTX.SC.Y.0041.210701T1800Z-210703T0200Z/
Harbor Beach to Port Sanilac MI-Port Sanilac to Port Huron MI-
931 PM EDT Wed Jun 30 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THURSDAY TO 10 PM EDT
FRIDAY...

* WHAT...Expect sustained winds up to 16 knots from the north 
  with gusts up to 22 knots. The largest significant waves will 
  be 4 feet with a potential maximum wave height of 5 feet.

* WHERE...Harbor Beach to Port Sanilac MI and Port Sanilac to 
  Port Huron MI.

* WHEN...The maximum winds are expected around 5 PM EDT Thursday 
  with the largest waves expected around 1 PM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LHZ421-441-012030-
/O.NEW.KDTX.SC.Y.0041.210701T1800Z-210703T0200Z/
Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner
Saginaw Bay-Port Austin to Harbor Beach MI-
931 PM EDT Wed Jun 30 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THURSDAY TO 10 PM EDT
FRIDAY...

* WHAT...Expect sustained winds up to 16 knots from the north 
  with gusts up to 21 knots. The largest significant waves will 
  be 4 feet with a potential maximum wave height of 5 feet.

* WHERE...Outer Saginaw Bay SW of Alabaster to Port Austin MI to 
  Inner Saginaw Bay and Port Austin to Harbor Beach MI.

* WHEN...The maximum winds are expected around 8 PM EDT Thursday 
  with the largest waves expected around 11 AM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
6 follow-up statements
833 
WHUS73 KDTX 010800
MWWDTX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Detroit/Pontiac MI
400 AM EDT Thu Jul 1 2021

LHZ442-443-012030-
/O.CON.KDTX.SC.Y.0041.210701T1800Z-210703T0200Z/
Harbor Beach to Port Sanilac MI-Port Sanilac to Port Huron MI-
400 AM EDT Thu Jul 1 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS
AFTERNOON TO 10 PM EDT FRIDAY...

* WHAT...Expect sustained winds up to 17 knots from the north 
  with gusts up to 23 knots. The largest significant waves will 
  be 4 feet with a potential maximum wave height of 5 feet.

* WHERE...Harbor Beach to Port Sanilac MI and Port Sanilac to 
  Port Huron MI.

* WHEN...The maximum winds are expected around 5 PM EDT Thursday 
  with the largest waves expected around 1 PM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LHZ421-441-012030-
/O.CON.KDTX.SC.Y.0041.210701T1800Z-210703T0200Z/
Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner
Saginaw Bay-Port Austin to Harbor Beach MI-
400 AM EDT Thu Jul 1 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS
AFTERNOON TO 10 PM EDT FRIDAY...

* WHAT...Expect sustained winds up to 17 knots from the north 
  with gusts up to 22 knots. The largest significant waves will 
  be 4 feet with a potential maximum wave height of 5 feet.

* WHERE...Outer Saginaw Bay SW of Alabaster to Port Austin MI to 
  Inner Saginaw Bay and Port Austin to Harbor Beach MI.

* WHEN...The maximum winds are expected around 4 PM EDT Thursday 
  with the largest waves expected around 1 PM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
112 
WHUS73 KDTX 011937
MWWDTX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Detroit/Pontiac MI
337 PM EDT Thu Jul 1 2021

LHZ442-443-021430-
/O.CON.KDTX.SC.Y.0041.000000T0000Z-210703T0200Z/
Harbor Beach to Port Sanilac MI-Port Sanilac to Port Huron MI-
337 PM EDT Thu Jul 1 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT
FRIDAY...

* WHAT...Expect sustained winds up to 19 knots from the north 
  with gusts up to 26 knots. The largest significant waves will 
  be 5 feet with a potential maximum wave height of 7 feet.

* WHERE...Harbor Beach to Port Sanilac MI and Port Sanilac to 
  Port Huron MI.

* WHEN...The maximum winds are expected around 11 AM EDT Friday 
  with the largest waves expected around 12 PM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LHZ421-441-021430-
/O.CON.KDTX.SC.Y.0041.000000T0000Z-210703T0200Z/
Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner
Saginaw Bay-Port Austin to Harbor Beach MI-
337 PM EDT Thu Jul 1 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT
FRIDAY...

* WHAT...Expect sustained winds up to 19 knots from the north 
  with gusts up to 24 knots. The largest significant waves will 
  be 4 feet with a potential maximum wave height of 5 feet.

* WHERE...Outer Saginaw Bay SW of Alabaster to Port Austin MI to 
  Inner Saginaw Bay and Port Austin to Harbor Beach MI.

* WHEN...The maximum winds are expected around 4 PM EDT Thursday 
  with the largest waves expected around 11 AM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
845 
WHUS73 KDTX 012204
MWWDTX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Detroit/Pontiac MI
604 PM EDT Thu Jul 1 2021

LHZ422-020800-
/O.EXB.KDTX.SC.Y.0041.000000T0000Z-210702T0800Z/
Inner Saginaw Bay SW of Point Au Gres to Bay Port MI-
604 PM EDT Thu Jul 1 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EDT FRIDAY...

* WHAT...Expect sustained winds up to 18 knots from the north 
  with gusts up to 27 knots. The largest significant waves will 
  be 3 feet with a potential maximum wave height of 4 feet.

* WHERE...Inner Saginaw Bay SW of Point Au Gres to Bay Port MI.

* WHEN...The maximum winds are expected around 6 PM EDT Thursday 
  with the largest waves expected around 6 PM EDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LHZ442-443-021415-
/O.CON.KDTX.SC.Y.0041.000000T0000Z-210703T0200Z/
Harbor Beach to Port Sanilac MI-Port Sanilac to Port Huron MI-
604 PM EDT Thu Jul 1 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT
FRIDAY...

* WHAT...Expect sustained winds up to 19 knots from the north 
  with gusts up to 25 knots. The largest significant waves will 
  be 5 feet with a potential maximum wave height of 7 feet.

* WHERE...Harbor Beach to Port Sanilac MI and Port Sanilac to 
  Port Huron MI.

* WHEN...The maximum winds are expected around 11 AM EDT Friday 
  with the largest waves expected around 12 PM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LHZ421-441-021415-
/O.CON.KDTX.SC.Y.0041.000000T0000Z-210703T0200Z/
Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner
Saginaw Bay-Port Austin to Harbor Beach MI-
604 PM EDT Thu Jul 1 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT
FRIDAY...

* WHAT...Expect sustained winds up to 18 knots from the north 
  with gusts up to 26 knots. The largest significant waves will 
  be 4 feet with a potential maximum wave height of 5 feet.

* WHERE...Outer Saginaw Bay SW of Alabaster to Port Austin MI to 
  Inner Saginaw Bay and Port Austin to Harbor Beach MI.

* WHEN...The maximum winds are expected around 6 PM EDT Thursday 
  with the largest waves expected around 11 AM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
317 
WHUS73 KDTX 020744
MWWDTX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Detroit/Pontiac MI
344 AM EDT Fri Jul 2 2021

LHZ422-020845-
/O.EXP.KDTX.SC.Y.0041.000000T0000Z-210702T0800Z/
Inner Saginaw Bay SW of Point Au Gres to Bay Port MI-
344 AM EDT Fri Jul 2 2021

...SMALL CRAFT ADVISORY WILL EXPIRE AT 4 AM EDT EARLY THIS
MORNING...

Northwest winds early this morning will shift to the northeast, 
but remain under 20 knots, with waves mainly under 4 feet. 

$$

LHZ442-443-021945-
/O.CON.KDTX.SC.Y.0041.000000T0000Z-210703T0200Z/
Harbor Beach to Port Sanilac MI-Port Sanilac to Port Huron MI-
344 AM EDT Fri Jul 2 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

* WHAT...Expect sustained winds up to 17 knots from the north 
  with gusts up to 25 knots. The largest significant waves will 
  be 5 feet with a potential maximum wave height of 7 feet.

* WHERE...Harbor Beach to Port Sanilac MI and Port Sanilac to 
  Port Huron MI.

* WHEN...The maximum winds are expected around 2 PM EDT Friday 
  with the largest waves expected around 12 PM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LHZ421-441-021945-
/O.CON.KDTX.SC.Y.0041.000000T0000Z-210703T0200Z/
Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner
Saginaw Bay-Port Austin to Harbor Beach MI-
344 AM EDT Fri Jul 2 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

* WHAT...Expect sustained winds up to 16 knots from the north 
  with gusts up to 23 knots. The largest significant waves will 
  be 4 feet with a potential maximum wave height of 5 feet.

* WHERE...Outer Saginaw Bay SW of Alabaster to Port Austin MI to 
  Inner Saginaw Bay and Port Austin to Harbor Beach MI.

* WHEN...The maximum winds are expected around 9 AM EDT Friday 
  with the largest waves expected around 10 AM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
843 
WHUS73 KDTX 021407
MWWDTX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Detroit/Pontiac MI
1007 AM EDT Fri Jul 2 2021

LHZ442-443-030200-
/O.CON.KDTX.SC.Y.0041.000000T0000Z-210703T0200Z/
Harbor Beach to Port Sanilac MI-Port Sanilac to Port Huron MI-
1007 AM EDT Fri Jul 2 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

* WHAT...Expect sustained winds up to 18 knots from the north 
  with gusts up to 24 knots. The largest significant waves will 
  be 5 feet with a potential maximum wave height of 7 feet.

* WHERE...Harbor Beach to Port Sanilac MI and Port Sanilac to 
  Port Huron MI.

* WHEN...The maximum winds are expected around 11 AM EDT Friday
  with the largest waves expected around 1 PM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LHZ421-441-030200-
/O.CON.KDTX.SC.Y.0041.000000T0000Z-210703T0200Z/
Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner
Saginaw Bay-Port Austin to Harbor Beach MI-
1007 AM EDT Fri Jul 2 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

* WHAT...Expect sustained winds up to 17 knots from the north 
  with gusts up to 23 knots. The largest significant waves will 
  be 4 feet with a potential maximum wave height of 6 feet.

* WHERE...Outer Saginaw Bay SW of Alabaster to Port Austin MI to 
  Inner Saginaw Bay and Port Austin to Harbor Beach MI.

* WHEN...The maximum winds are expected around 11 AM EDT Friday
  with the largest waves expected around 1 PM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
057 
WHUS73 KDTX 030145
MWWDTX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Detroit/Pontiac MI
945 PM EDT Fri Jul 2 2021

LHZ442-443-030245-
/O.EXP.KDTX.SC.Y.0041.000000T0000Z-210703T0200Z/
Harbor Beach to Port Sanilac MI-Port Sanilac to Port Huron MI-
945 PM EDT Fri Jul 2 2021

...SMALL CRAFT ADVISORY WILL EXPIRE AT 10 PM EDT THIS EVENING...

Winds and waves have decreased below advisory levels, thus the
advisory will be allowed to expire.

$$

LHZ421-441-030245-
/O.EXP.KDTX.SC.Y.0041.000000T0000Z-210703T0200Z/
Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner
Saginaw Bay-Port Austin to Harbor Beach MI-
945 PM EDT Fri Jul 2 2021

...SMALL CRAFT ADVISORY WILL EXPIRE AT 10 PM EDT THIS EVENING...

Winds and waves have decreased below advisory levels, thus the
advisory will be allowed to expire.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this small craft advisory went out at Jun 30, 9:10 PM EDT, 21 minutes earlier.

Area forecast discussion, Jun 30, 9:10 PM EDT, 21 minutes before
Area Forecast Discussion
National Weather Service Detroit/Pontiac MI
910 PM EDT Wed Jun 30 2021

.UPDATE...

Even with the wane in the diurnal cycle, there continues to be some
isolated convective development this evening. Radar also shows some
healthy thunderstorm outflow in Lapeer/Genesee Counties and numerous
boundaries across metro Detroit. The lead edge of mid level height
falls is now pushing into northwest Lower Mi and will advance into
the northern portions of Se Mi overnight. The 00Z DTX sounding still
showed relatively weak mid level lapse rates but was notably drier in
the mid levels. Nonetheless, given the lead edge of large scale
ascent moving in overnight and at least some weak elevated
instability and residual low level moisture and convergence, isolated
to scattered showers/thunderstorms seem justified through the night.

&&

.PREV DISCUSSION...
Issued at 708 PM EDT Wed Jun 30 2021

AVIATION...

While the main sfc cold front extends across metro Detroit, a
secondary convergence axis across the Saginaw Valley will sink south
and linger over Se Mi through the night. Meanwhile, a lead mid level
short wave impulse will advance into Lower Mi from the northwest
overnight. This may allow some degree of showers/thunderstorms to
persist well into the night. Given the weak and still waning
instability, the coverage of nighttime convection is not expected to
be high enough to justify TSRA in the TAFS. A stronger cold front
will push into Se Mi from the north Thurs morning. Model solutions
suggest enough residual low level moisture ahead of this slow moving
front to generate some MVFR type stratus Thurs morning.

For DTW...There is still convergence boundaries across metro
Detroit. Since the earlier storm which was located northeast of the
airport has diminished, radar and satellite trends suggests any
additional evening convective around metro will be isolated. So no
thunderstorms will be included in the metro TAF for this evening.

DTW THRESHOLD PROBABILITIES...

* Low in thunderstorms tonight.

* Moderate in ceilings below 5000 feet Thursday.

PREV DISCUSSION...
Issued at 357 PM EDT Wed Jun 30 2021

DISCUSSION...

Positively tilted upper level trough remains overhead this afternoon
while the first surface cold front stalls near the MI/OH border. The
synoptic scale wave will migrate further south today as the
impressive Canadian Prairie ridge becomes dislodged by a landfalling
Pacific low. This translates into decreasing heights for much of
Lower Michigan for the remainder of today. H8-H7 layer dewpoint
progs depict a 0.15C/mi rearward extending frontal slope resulting
in some convective saturation issues as the column undergoes minor
drying this afternoon in the wake. Wind profiles are relatively
zonal with a slight southerly component promoting dry advection
processes, particularly in the mid-levels. PWATs continue to trend
down to below 1.25 inches across the north while the delayed frontal
passage preserves higher column moisture for areas along and south
of I-94 (upwards of 1.75 inches) where prior convection finally
exited. Should see a quick thermal rebound within the next two hours
given long late-June days to help re-establish some instability.

Hi-Res solutions suggest mixed-coverage of afternoon and evening
showers/storms. Activity near the Tri-Cities will remain more
isolated and pulsey while scattered to numerous multicellular
clusters expand and lift into the Metro vicinity. Lapse rates are
rather unimpressive CWA-wide restricting UVVs within a decently
(speed) sheared environment (0-6 km bulk values 35-40 knots). The
more saturated forecast soundings are located within the southern-
tier counties, but exhibit some signs of elevated convection given
marginal 925 mb capping. Still expect isolated to scattered storms
to remain non-severe, but capable of producing isolated strong gusts
and additional nuisance flooding. Highs top out in the low 80s,
except for areas near the state-line where thicker cloud cover
inhibits diurnal heating to the upper 70s.

The upper low continues to dive south overnight with leading
shortwave energy pivoting through the base. Associated CVA will
support widely scattered additional precip overnight before the next
cold FROPA approaches. H8 temperatures highlight the relative
strength of this front given the sharp thermal gradient yielding the
first major airmass transition in nearly a week. Active FGEN
along/ahead of the frontal slope will force additional rainfall with
embedded thunderstorm activity, particularly across the south where
the better heating and instability reservoir resides, but storms
will face some entrainment issues aloft. Highs should hold just
below 80F to the south while north of M-59 maxes out in the low to
mid 70s behind the front where H8 temperatures drop below 10C by
late afternoon.

Friday will be the first truly dry day for the area under modest NNE
flow within the dry slot of the aforementioned upper level
disturbance. The parent PV anomaly consolidates and spins through
the Thumb and southern Lake Huron during the first half of the day,
but antecedent dryness precludes any notable PoPs. Main topic
besides temperatures falling 5-10F below climatological norms is
afternoon mixed-layer gustiness. The boundary layer will expand
above 800 mb and tap into +25 knot flow which producing periods
afternoon gusts near 30 mph as the back edge of the upper low
overspreads Lower Michigan.

The inflection point of the upper jet crosses Friday night into
Saturday with building heights on the periphery of the north-central
CONUS anticyclone. Highs climb into 80s on Saturday as the ridge
flattens/shears out over the Great Lakes throughout the weekend.
MaxTs creep upwards daily with the hottest day expected either
Sunday or Monday when H5 heights reach 588 dam over the upper
Mississippi Valley and H8 temps near 21C ensure +90F readings. Low-
amplitude ridge-running shortwaves ripple through Sunday afternoon
and could touch off a few isolated showers before the next longwave
feature drives a cold front through sometime within the Monday night
to Tuesday timeframe brining widespread cooling rain.

MARINE...

An upper level short wave continues to drive a weak cold front south
this afternoon. The front is currently sitting near Lake St Clair
and will advance into Lake Erie by this evening. A secondary cold
front drops across Lake Huron late tonight into Thursday morning.
This front is associated with a deep upper low that brings a pool of
colder Canadian air south into the central Great Lakes to finish out
the workweek. This trailing cooler airmass will allow for an uptick
in the post frontal northerly winds across the lakes on Thursday,
especially southern Lake Huron. Peak wind gusts are expected to up
in the low 20 knot range and which will also lead to a modest
increase in waves on the south end of Lake Huron. Northerly winds
will persist through Friday before steadily weakening as the
gradient relaxes this weekend.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
Lake Huron...NONE.
Lake St Clair...NONE.
Michigan waters of Lake Erie...NONE.
&&

UPDATE.......SC
AVIATION.....SC
DISCUSSION...KK
MARINE.......KDK

You can obtain your latest National Weather Service forecasts online
at www.weather.gov/detroit.
Hazardous weather outlook, Jun 30, 4:22 AM EDT, 17 hours 9 minutes before
Hazardous Weather Outlook
National Weather Service Detroit/Pontiac MI
422 AM EDT Wed Jun 30 2021

MIZ047>049-053>055-060>063-068>070-075-076-082-083-010900-
Midland-Bay-Huron-Saginaw-Tuscola-Sanilac-Shiawassee-Genesee-Lapeer-
St. Clair-Livingston-Oakland-Macomb-Washtenaw-Wayne-Lenawee-Monroe-
422 AM EDT Wed Jun 30 2021

This hazardous weather outlook is for portions of southeast
Michigan.

.DAY ONE...Today and Tonight

There is a chance of thunderstorms today as a cold front passes
southward through the area. Though widespread severe weather is not
expected, the cold front combined with a humid airmass and residual
boundaries across the area may result in an isolated strong to severe
storm. The primary threat with any storm would be damaging wind gusts
and heavy rainfall. Storm motion will be easterly around 35 mph.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Additional thunderstorms will be possible Thursday as a
disturbance dives southeast into the region from Canada. Severe
weather is not expected.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today and tonight.

LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-010900-
Lake St Clair-
Michigan Waters of Lake Erie from Detroit River to North Cape MI-
Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt
beyond 5 NM off shore-
Lake Huron from Presque Isle Light to Sturgeon Point MI beyond 5NM
off shore-
Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off shore-
Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw
Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI-
Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI-
Port Sanilac to Port Huron MI-
Lake Huron from Port Austin to Harbor Beach beyond 5NM Off Shore-
Lake Huron from Harbor Beach to Port Sanilac beyond 5NM Off Shore-
Lake Huron from Port Sanilac to Port Huron beyond 5NM Off Shore-
422 AM EDT Wed Jun 30 2021

This hazardous weather outlook is for portions of Lake Erie, Lake
Huron and Lake St Clair.

.DAY ONE...Today and Tonight

There is a chance of thunderstorms today as a cold front passes
southward through the area. Though widespread severe weather is not
expected, the cold front combined with a humid airmass and residual
boundaries across the area may result in an isolated strong to severe
storm. The primary threat with any storm would be damaging wind gusts.
Storm motion will be easterly around 30 knots.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Additional thunderstorms will be possible Thursday as a
disturbance dives southeast into the region from Canada. Severe
weather is not expected.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today and tonight.

You can obtain your latest National Weather Service forecasts online
at www.weather.gov/detroit.

DRK

In the hours before

Special weather statement, Jun 30, 4:57 PM EDT, 4 hours 34 minutes before
Special Weather Statement
National Weather Service Detroit/Pontiac MI
457 PM EDT Wed Jun 30 2021

MIZ076-302200-
Wayne-
457 PM EDT Wed Jun 30 2021

...SPECIAL WEATHER STATEMENT...

At 454 PM EDT, a cluster of showers and thunderstorms was located
near Belle Isle, or near Grosse Pointe, moving east at 10 mph.

Winds in excess of 30 mph and very heavy rainfall are possible with
these storms.

This storm will be near...
  Grosse Pointe around 505 PM EDT.

Other locations impacted by this storm include Northeast Detroit,
Highland Park, Northwest Detroit, Harper Woods, Grosse Pointe Shores,
Hamtramck, Grosse Pointe Woods, Grosse Pointe Park and Grosse Pointe
Farms.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 4236 8289 4235 8295 4234 8297 4237 8324
      4244 8322 4245 8287
TIME...MOT...LOC 2054Z 282DEG 10KT 4240 8301

KDK
Local storm report, Jun 30, 5:50 PM EDT, 3 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
550 PM EDT WED JUN 30 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0534 PM     FLOOD            5 NE DOWNTOWN DETROIT   42.40N 82.99W
06/30/2021                   WAYNE              MI   BROADCAST MEDIA

            MEDIA REPORTS OF FLOODING ON EAST AND WESTBOUND I-94 NEAR
            CONNER AS WELL AS ALONG I-94 OVERPASSES ON DETROITS EAST
            SIDE.

&&

KDK
Special weather statement, Jun 30, 7:42 PM EDT, 1 hour 49 minutes before
Special Weather Statement
National Weather Service Detroit/Pontiac MI
742 PM EDT Wed Jun 30 2021

MIZ054-010045-
Tuscola-
742 PM EDT Wed Jun 30 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN TUSCOLA COUNTY...

At 741 PM EDT, a strong thunderstorm was located near Vassar, moving
east at 15 mph.

Winds in excess of 30 mph are possible with this storm.

This storm will be near...
  Millington around 755 PM EDT.
  Mayville around 825 PM EDT.

Other locations impacted by this storm include Tuscola, Richville and
Fostoria.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 4337 8336 4324 8335 4323 8346 4323 8370
      4342 8370
TIME...MOT...LOC 2341Z 288DEG 11KT 4332 8357

SC
Special weather statement, Jun 30, 8:13 PM EDT, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Detroit/Pontiac MI
813 PM EDT Wed Jun 30 2021

MIZ062-010115-
Lapeer-
813 PM EDT Wed Jun 30 2021

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL LAPEER COUNTY...

At 813 PM EDT, a strong thunderstorm was located over Otter Lake, or
near Columbiaville, moving southeast at 20 mph.

Winds in excess of 30 mph are possible with this storm.

This storm will be near...
  North Branch around 840 PM EDT.
  Lapeer around 845 PM EDT.
  Lum around 900 PM EDT.
  Imlay City around 915 PM EDT.

Other locations impacted by this storm include Goodland Township,
Burnside, Kings Mill and Attica.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 4299 8305 4302 8335 4313 8346 4323 8346
      4324 8335 4332 8335 4321 8300 4314 8299
TIME...MOT...LOC 0013Z 301DEG 19KT 4323 8341

KDK

The office that day

Everything else NWS Detroit, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 8:13 PM EDTSpecial Weather StatementDTXLapeer62 min
Jun 30, 9:51 PM EDTSpecial Weather StatementDTXMacomb24 min
Jun 30, 10:17 PM EDTSpecial Weather StatementDTXSaginaw28 min
Jul 1, 3:59 AM EDTBeach Hazards StatementDTXHuron, Saint Clair, Sanilac18 hr
Jul 1, 12:45 PM EDTSpecial Weather StatementDTXWayne45 min

Nearby

Small Craft Advisories in Michigan, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.